MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM COLLARED HA COATED STD STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM COLLARED HA COATED STD STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.18.234
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 may 2018; lot 154535: (b)(4) items manufactured and released on 01 december 2015.Expiration date: 2020-11-18; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of instability 1 year and 8 months after the previous surgery.The surgeon determined the stem had loosened proximally.A small pedestal formed at the distal end of the stem.The surgeon revised the stem, head and liner.The surgery was completed successfully.Note: second revision surgery for the patient, the first one was due to infection (stem, head and liner replaced) (b)(4).
 
Additional Manufacturer Narrative
Clinical evaluation reported on 01 june 2018 by medical affairs director: partial hip revision surgery (stem, head and liner) 1 year and 8 months after septic revision.Radiographic images provided show the presence of radiolucent lines in the proximal region and signs of stress shielding suggesting implant mobilization.The stem is not completely seated in the femoral canal and therefore the load pattern is significantly different from the design conditions.The reason of this position cannot be determined on the basis of information received, and there was probably a medical reason for this choice.With such insufficient proximal bone stock a longer stem could have provided better support.

Brand Name
STEM COLLARED HA COATED STD STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7553221
Report Number3005180920-2018-00387
Device Sequence Number16692846
Product Code LZO
UDI-Device Identifier07630030804595
UDI-Public07630030804595
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.234
Device Lot Number154535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;